Intrinsic pseudo-volume forms for logarithmic pairs
Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 4, p. 543-582

We study an adaptation to the logarithmic case of the Kobayashi-Eisenman pseudo-volume form, or rather an adaptation of its variant defined by Claire Voisin, for which she replaces holomorphic maps by holomorphic K-correspondences. We define an intrinsic logarithmic pseudo-volume form Φ X,D for every pair (X,D) consisting of a complex manifold X and a normal crossing Weil divisor D on X, the positive part of which is reduced. We then prove that Φ X,D is generically non-degenerate when X is projective and K X +D is ample. This result is analogous to the classical Kobayashi-Ochiai theorem. We also show the vanishing of Φ X,D for a large class of log-K-trivial pairs, which is an important step in the direction of the Kobayashi conjecture about infinitesimal measure hyperbolicity in the logarithmic case.

Nous étudions une adaptation au cas logarithmique de la pseudo-forme volume de Kobayashi-Eisenman, ou plutôt une adaptation de sa variante définie par Claire Voisin, pour laquelle elle remplace les applications holomorphes par des K-correspondances holomorphes. Nous définissons une pseudo-forme volume logarithmique intrinsèque Φ X,D pour toute paire (X,D) constituée d’une variété complexe X et d’un diviseur de Weil à croisements normaux D sur X, dont la partie positive est réduite. Nous prouvons que Φ X,D est génériquement non dégénérée quand X est projective et K X +D est ample. Ce résultat est analogue au théorème de Kobayashi-Ochiai classique. Nous montrons aussi l’annulation de Φ X,D pour une grande classe de paires log-K-triviales, ce qui est une étape importante en direction de la conjecture de Kobayashi sur l’hyperbolicité au sens de la mesure infinitésimale dans le cas logarithmique.

DOI : https://doi.org/10.24033/bsmf.2596
Classification:  32H99,  32Q45,  14J32
Keywords: log-K-correspondence; Kobayashi-Eisenman pseudo-volume form; logarithmic pair
@article{BSMF_2010__138_4_543_0,
     author = {Dedieu, Thomas},
     title = {Intrinsic pseudo-volume forms for logarithmic pairs},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {138},
     number = {4},
     year = {2010},
     pages = {543-582},
     doi = {10.24033/bsmf.2596},
     zbl = {1222.32034},
     mrnumber = {2794884},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2010__138_4_543_0}
}
Dedieu, Thomas. Intrinsic pseudo-volume forms for logarithmic pairs. Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 4, pp. 543-582. doi : 10.24033/bsmf.2596. http://www.numdam.org/item/BSMF_2010__138_4_543_0/

[1] S. Bloch - « On an argument of Mumford in the theory of algebraic cycles », in Journées de Géometrie Algébrique d'Angers, Juillet 1979/Algebraic Geometry, Angers, 1979, Sijthoff & Noordhoff, 1980, p. 217-221. | MR 605343 | Zbl 0508.14004

[2] S. Bloch & V. Srinivas - « Remarks on correspondences and algebraic cycles », Amer. J. Math. 105 (1983), p. 1235-1253. | MR 714776 | Zbl 0525.14003

[3] F. Campana - « Orbifolds, special varieties and classification theory », Ann. Inst. Fourier (Grenoble) 54 (2004), p. 499-630. | Numdam | MR 2097416 | Zbl 1062.14014

[4] J. Carlson & P. A. Griffiths - « A defect relation for equidimensional holomorphic mappings between algebraic varieties », Ann. of Math. 95 (1972), p. 557-584. | MR 311935 | Zbl 0248.32018

[5] L. Clozel & E. Ullmo - « Correspondances modulaires et mesures invariantes », J. reine angew. Math. 558 (2003), p. 47-83. | MR 1979182 | Zbl 1042.11027

[6] J.-P. Demailly - « Algebraic criteria for Kobayashi hyperbolic projective varieties and jet differentials », in Algebraic geometry-Santa Cruz 1995, Proc. Sympos. Pure Math., vol. 62, Amer. Math. Soc., 1997, p. 285-360. | MR 1492539 | Zbl 0919.32014

[7] J.-P. Demailly, L. Lempert & B. Shiffman - « Algebraic approximations of holomorphic maps from Stein domains to projective manifolds », Duke Math. J. 76 (1994), p. 333-363. | MR 1302317 | Zbl 0861.32006

[8] H. M. Farkas & I. Kra - Riemann surfaces, second éd., Graduate Texts in Math., vol. 71, Springer, 1992. | MR 1139765 | Zbl 0764.30001

[9] M. Green & P. A. Griffiths - « Two applications of algebraic geometry to entire holomorphic mappings », in The Chern Symposium 1979 (Proc. Internat. Sympos., Berkeley, Calif., 1979), Springer, 1980, p. 41-74. | MR 609557 | Zbl 0508.32010

[10] P. A. Griffiths - « Holomorphic mapping into canonical algebraic varieties », Ann. of Math. 93 (1971), p. 439-458. | MR 281954 | Zbl 0214.48601

[11] -, Entire holomorphic mappings in one and several complex variables, Princeton Univ. Press, 1976, The fifth set of Hermann Weyl Lectures, given at the Institute for Advanced Study, Princeton, N. J., October and November 1974, Annals of Mathematics Studies, No. 85. | MR 447638 | Zbl 0317.32023

[12] R. Kobayashi - « Kähler-Einstein metric on an open algebraic manifold », Osaka J. Math. 21 (1984), p. 399-418. | MR 752470 | Zbl 0582.32011

[13] S. Kobayashi - « Intrinsic distances, measures and geometric function theory », Bull. Amer. Math. Soc. 82 (1976), p. 357-416. | MR 414940 | Zbl 0346.32031

[14] S. Kobayashi & T. Ochiai - « Mappings into compact manifolds with negative first Chern class », J. Math. Soc. Japan 23 (1971), p. 137-148. | MR 288316 | Zbl 0203.39101

[15] -, « Meromorphic mappings onto compact complex spaces of general type », Invent. Math. 31 (1975), p. 7-16. | MR 402127 | Zbl 0331.32020

[16] J. Kollár, Y. Miyaoka & S. Mori - « Rationally connected varieties », J. Algebraic Geom. 1 (1992), p. 429-448. | MR 1158625 | Zbl 0780.14026

[17] S. Lang - « Hyperbolic and Diophantine analysis », Bull. Amer. Math. Soc. (N.S.) 14 (1986), p. 159-205. | MR 828820 | Zbl 0602.14019

[18] D. Mumford - « Rational equivalence of 0-cycles on surfaces », J. Math. Kyoto Univ. 9 (1968), p. 195-204. | MR 249428 | Zbl 0184.46603

[19] G. Tian & S. T. Yau - « Existence of Kähler-Einstein metrics on complete Kähler manifolds and their applications to algebraic geometry », in Mathematical aspects of string theory (San Diego, Calif., 1986), Adv. Ser. Math. Phys., vol. 1, World Sci. Publishing, 1987, p. 574-628. | MR 915840 | Zbl 0682.53064

[20] K. Ueno - Classification theory of algebraic varieties and compact complex spaces, Lecture Notes in Math., vol. 439, Springer, 1975. | MR 506253 | Zbl 0299.14007

[21] E. Ullmo & A. Yafaev - « Points rationnels des variétés de Shimura : un principe du « tout ou rien » », preprint, 2007. | Zbl 1264.11052

[22] C. Voisin - Théorie de Hodge et géométrie algébrique complexe, Cours Spécialisés, vol. 10, Soc. Math. France, 2002. | MR 1988456 | Zbl 1032.14001

[23] -, « On some problems of Kobayashi and Lang; algebraic approaches », in Current developments in mathematics, 2003, Int. Press, Somerville, MA, 2003, p. 53-125. | MR 2132645 | Zbl 1215.32014

[24] -, « Intrinsic pseudo-volume forms and K-correspondences », in The Fano Conference, Univ. Torino, Turin, 2004, p. 761-792. | MR 2112602

[25] S. T. Yau - « Intrinsic measures of compact complex manifolds », Math. Ann. 212 (1975), p. 317-329. | MR 367261 | Zbl 0313.32031